MAUDE Adverse Event Report: ARTHREX, INC. PIN SET, UNIVERS II/ ECLIPSE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. PIN SET, UNIVERS II/ ECLIPSE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number PIN SET, UNIVERS II/ ECLIPSE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reporter via fda medwatch letter (mw5083334) that during a procedure on (b)(6) 2018, "a guidewire was inserted into the scapula and in the process it broke off within the body of the scapula.Medial portion of the guide pin was encased in the cortical bone.Numerous attempts were made to retrieve the retained portion of the guidewire but ultimately the decision was made to leave it the bone." no part number was provided in the letter however the lot number provided matches in the arthrex system to part ar-9207s, pin set univers ii/eclipse.The above event description was entered by arthrex as received in the medwatch report.This event description may contain claims or language from the reporter/complainant regarding arthrex device performance.Such claims have not been evaluated by any arthrex product experts.Arthrex¿s inclusion of any claims should not be construed as arthrex expressing agreement with such claims.This complaint will be evaluated as all complaints are in accordance with arthrex complaint handling procedures.Additional information obtained 3/19/19: the sales rep has confirmed that the part number involved was ar-9207s.

Brand Name
PIN SET, UNIVERS II/ ECLIPSE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8432730
Report Number1220246-2019-00968
Device Sequence Number13766447
Product Code MDM
UDI-Device Identifier00888867137493
UDI-Public00888867137493
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberPIN SET, UNIVERS II/ ECLIPSE
Device Catalogue NumberAR-9207S
Device Lot Number10232675
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Initial Report FDA Received Date03/19/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;